Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Apr 29, 2021, 2:09 AM CDT for Bexar County, Guadalupe County, Wilson County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2021, 2:09 AM CDT (07:09 UTC)
- Expired
- Apr 29, 2021, 3:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Bexar County, TX, Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 39 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2321 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
411
WWUS84 KEWX 290709
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
209 AM CDT Thu Apr 29 2021
TXZ205-207-220-221-290800-
Guadalupe TX-Atascosa TX-Bexar TX-Wilson TX-
209 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...
NORTHWESTERN ATASCOSA...WILSON AND CENTRAL BEXAR COUNTIES UNTIL 300
AM CDT...
At 208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from San Antonio to near Stinson Municipal Airport
to 6 miles southeast of Somerset. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, Schertz, Seguin, Cibolo, Universal City, Live Oak,
Selma, Floresville, Stockdale, Stinson Municipal Airport, San Antonio
Int Airport, Randolph AFB, Leon Valley, Kirby, Alamo Heights,
Windcrest, Terrell Hills, McQueeney, Olmos Park and St. Hedwig.
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 2954 9862 2964 9792 2941 9781 2935 9786
2934 9784 2910 9795 2907 9876
TIME...MOT...LOC 0708Z 263DEG 39KT 2948 9853 2935 9851 2914 9861
$$
KCWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 29, 12:30 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 29, 12:30 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1230 AM CDT Thu Apr 29 2021 .AVIATION (06Z TAFs)... At 0530Z a BKN line of strong to severe TSRAs was ongoing roughly along a line from near Fredericksburg to Kerrville to Uvalde to Eagle Pass (T82-ERV-UVA-5T9). Wind gusts in excess of 50KT, hail 1" or greater in diameter and isolated tornadoes are possible with any severe storms over the next couple of hours as they move east. The storms are expected to impact portions of the I-35 corridor between 07Z-10Z, including at AUS and SAT, where gusty and erratic winds as well as temporary IFR/LIFR conditions may occur. A weakening trend may occur east of the I-35 corridor. Behind the line of storms, IFR ceilings and MVFR visibilities are forecast to develop across portions of the I-35 corridor and Hill Country early in the morning morning and persist through early afternoon. Additional isolated to scattered SHRA activity is possible through the day. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 78 64 76 64 75 / 60 30 20 40 50 Austin Bergstrom Intl Airport 79 63 77 63 76 / 60 30 20 40 50 New Braunfels Muni Airport 82 64 80 65 77 / 50 30 20 40 50 Burnet Muni Airport 75 60 74 61 73 / 50 30 30 40 40 Del Rio Intl Airport 85 63 81 63 78 / 10 20 40 40 40 Georgetown Muni Airport 77 63 75 63 75 / 60 30 30 40 50 Hondo Muni Airport 85 63 80 63 77 / 30 20 20 40 50 San Marcos Muni Airport 80 63 78 63 76 / 60 30 20 40 50 La Grange - Fayette Regional 82 66 79 67 77 / 60 30 30 40 50 San Antonio Intl Airport 82 65 78 66 76 / 50 30 20 40 50 Stinson Muni Airport 84 65 80 66 77 / 40 30 20 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Runyen Long-Term...Runyen
Hazardous weather outlook, Apr 28, 3:15 AM CDT, 22 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 315 AM CDT Wed Apr 28 2021 TXZ171>173-183>194-202>209-217>225-228-290900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 315 AM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Numerous showers and thunderstorms are expected to develop late this afternoon through the evening hours from the Rio Grande into the Hill Country. Some of these storms could become severe, producing large hail and damaging wind gusts. There is the potential some severe storms near and west of a Kerrville to Castroville to Carrizo Springs line could produce very large hail, 2 inches or greater in diameter, and isolated tornadoes. In addition, locally heavy rainfall will be possible across the Hill Country and southern Edwards Plateau. 1-3 inches of rain is forecast across this area, with a potential for isolated bands up to 5 inches. Localized flooding could occur if these high bands develop. The showers and storms will move east through the I-35 corridor late evening and overnight. Some storms could be strong to severe into the I-35 corridor, with small hail and damaging winds gusts the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Spotters are encouraged to submit severe weather reports and rainfall amounts to the National Weather Service.
In the hours before
Local storm report, Apr 29, 12:11 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1211 AM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM HAIL 3 N MEDINA 29.84N 99.25W
04/29/2021 E0.75 INCH BANDERA TX TRAINED SPOTTER
PEA TO PENNY SIZE HAIL FALLING FOR THE LAST
10 MINUTES.
&&
MBLocal storm report, Apr 29, 12:25 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1225 AM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 AM HAIL UTOPIA 29.62N 99.53W
04/29/2021 E2.50 INCH UVALDE TX BROADCAST MEDIA
JUST UNDER TENNIS BALL SIZE HAIL NEAR THE
TOWN OF UTOPIA.
&&
MBSpecial weather statement, Apr 29, 12:30 AM CDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1230 AM CDT Thu Apr 29 2021 TXZ186-188-189-290615- Gillespie TX-Kerr TX-Kendall TX- 1230 AM CDT Thu Apr 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KERR...SOUTHEASTERN GILLESPIE AND NORTHWESTERN KENDALL COUNTIES UNTIL 115 AM CDT... At 1230 AM CDT, Doppler radar was tracking a strong thunderstorm near Cypress Creek, or near Kerrville, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kerrville, Fredericksburg, Comfort, Cypress Creek, Blumenthal, Luckenbach, Center Point, Cain City, Old Tunnel State Park, Grapetown, Rocky Hill and Bankersmith. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 500 AM CDT for south central Texas. LAT...LON 2992 9901 3007 9917 3038 9882 3007 9855 TIME...MOT...LOC 0530Z 230DEG 30KT 3006 9903 PLATT
Special weather statement, Apr 29, 12:48 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1248 AM CDT Thu Apr 29 2021
TXZ217-218-228-290630-
Maverick TX-Dimmit TX-Zavala TX-
1248 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK...
NORTHWESTERN DIMMIT AND SOUTHWESTERN ZAVALA COUNTIES UNTIL 130 AM
CDT...
At 1247 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of El Indio, moving northeast at 40 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Carrizo Springs, Winter Haven, Cometa, Carrizo Hill, Chula
Vista-River Spur and Farias Lake.
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 2828 10029 2831 10028 2835 10031 2836 10032
2840 10035 2842 10034 2845 10034 2876 9995
2854 9968 2825 10027
TIME...MOT...LOC 0547Z 234DEG 36KT 2837 10028
KCWSpecial weather statement, Apr 29, 1:28 AM CDT, 41 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 128 AM CDT Thu Apr 29 2021 TXZ186-187-189-290715- Kerr TX-Bandera TX-Kendall TX- 128 AM CDT Thu Apr 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANDERA... SOUTHEASTERN KERR AND WESTERN KENDALL COUNTIES UNTIL 215 AM CDT... At 128 AM CDT, Doppler radar was tracking a strong thunderstorm near Camp Verde, or 9 miles north of Bandera, moving northeast at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Boerne, Comfort, Bandera, Walnut Grove, Camp Verde, Old Tunnel State Park, Bankersmith, Cypress Creek, Welfare, Nelson City, Center Point, Waring, Sisterdale and Crown. A Tornado Watch remains in effect until 500 AM CDT for south central Texas. LAT...LON 2970 9906 2989 9918 3014 9882 2986 9866 TIME...MOT...LOC 0628Z 243DEG 37KT 2986 9905 PLATT
Special weather statement, Apr 29, 2:09 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
209 AM CDT Thu Apr 29 2021
TXZ205-207-220-221-290800-
Guadalupe TX-Atascosa TX-Bexar TX-Wilson TX-
209 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...
NORTHWESTERN ATASCOSA...WILSON AND CENTRAL BEXAR COUNTIES UNTIL 300
AM CDT...
At 208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from San Antonio to near Stinson Municipal Airport
to 6 miles southeast of Somerset. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, Schertz, Seguin, Cibolo, Universal City, Live Oak,
Selma, Floresville, Stockdale, Stinson Municipal Airport, San Antonio
Int Airport, Randolph AFB, Leon Valley, Kirby, Alamo Heights,
Windcrest, Terrell Hills, McQueeney, Olmos Park and St. Hedwig.
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 2954 9862 2964 9792 2941 9781 2935 9786
2934 9784 2910 9795 2907 9876
TIME...MOT...LOC 0708Z 263DEG 39KT 2948 9853 2935 9851 2914 9861
KCWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:00 PM CDT | Tornado Warning | EWX | Medina, Uvalde | 30 min |
| Apr 28, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 65 min |
| Apr 28, 7:22 PM CDT | Special Weather Statement | EWX | Maverick | 38 min |
| Apr 28, 7:26 PM CDT | Tornado Warning | EWX | Bandera, Bexar, Medina | 34 min |
| Apr 28, 7:29 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Real, Uvalde | 61 min |
| Apr 28, 7:55 PM CDT | Special Weather Statement | EWX | Uvalde | 50 min |
| Apr 28, 7:55 PM CDT | Tornado Warning | EWX | Atascosa, Bexar, Medina | 50 min |
| Apr 28, 7:59 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bandera, Bexar, Comal, Kendall, Medina and 1 more | 61 min |
| Apr 28, 8:07 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 53 min |
| Apr 28, 8:12 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 51 min |
| Apr 28, 8:45 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 20 min |
| Apr 28, 8:46 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 3 hr |
| Apr 28, 8:49 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 56 min |
| Apr 28, 8:55 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Wilson | 65 min |
| Apr 28, 9:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 23 min |
| Apr 28, 9:18 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Apr 28, 9:27 PM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| Apr 28, 9:30 PM CDT | Tornado Warning | EWX | Bexar, Comal, Guadalupe | 30 min |
| Apr 28, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 42 min |
| Apr 28, 9:53 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe, Hays | 40 min |
| Apr 28, 9:57 PM CDT | Tornado Warning | EWX | Comal, Guadalupe, Hays | 20 min |
| Apr 28, 10:12 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Kinney, Real, Uvalde | 63 min |
| Apr 28, 10:21 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 22 min |
| Apr 28, 11:02 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 43 min |
| Apr 28, 11:08 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 14 min |
| Apr 28, 11:16 PM CDT | Special Weather Statement | EWX | Kinney | 44 min |
| Apr 28, 11:20 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 55 min |
| Apr 28, 11:31 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 44 min |
| Apr 28, 11:36 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real, Uvalde | 54 min |
| Apr 28, 11:41 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 49 min |
| Apr 28, 11:43 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 47 min |
| Apr 29, 12:01 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 44 min |
| Apr 29, 12:14 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 46 min |
| Apr 29, 12:27 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Medina, Uvalde | 63 min |
| Apr 29, 12:30 AM CDT | Special Weather Statement | EWX | Gillespie | 45 min |
| Apr 29, 12:36 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 54 min |
| Apr 29, 12:48 AM CDT | Special Weather Statement | EWX | Dimmit | 42 min |
| Apr 29, 12:59 AM CDT | Tornado Warning | EWX | Frio, Zavala | 14 min |
| Apr 29, 1:03 AM CDT | Tornado Warning | EWX | Frio, Medina, Uvalde | 27 min |
| Apr 29, 1:07 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 53 min |
| Apr 29, 1:22 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 53 min |
| Apr 29, 1:28 AM CDT | Special Weather Statement | EWX | Kendall | 47 min |
| Apr 29, 1:33 AM CDT | Tornado Warning | EWX | Medina | 17 min |
| Apr 29, 1:48 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina, Wilson | 21 min |
| Apr 29, 2:05 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bexar, Medina, Uvalde | 3 hr |
| Apr 29, 2:18 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 3 hr |
| Apr 29, 3:54 AM CDT | Special Weather Statement | EWX | Wilson | 36 min |
| Apr 29, 5:13 AM CDT | Special Weather Statement | EWX | Kendall | 32 min |
| Apr 29, 5:20 AM CDT | Special Weather Statement | EWX | Comal | 25 min |
| Apr 29, 2:22 PM CDT | River Flood Warning | EWX | Bexar | 6 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.